MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the destination device involved dilator would not advance into the sheath fully.It would get caught roughly halfway through the sheath.Another sheath was reported, and the dilator would not advance into the sheath fully.It would get caught roughly halfway through the sheath.Then a third sheath was opened, and the same thing happened.The doctor cut the sheath opened to see what was going on and stated that the coil reinforcing had some sort of kink/damage to it.Both sheaths that were opened with the same and were not used.The third sheath was opened and there was no issue with it, and the case was completed successfully.Blood loss was less than 250cc's.The patient recovered.The event occurred intra-operative.The patient was not injured, and medical or surgical intervention was not required.Additional information was received on 18 jul 2022: the procedure performed was a peripheral artery disease (paod) angiogram and treatment of the left leg.The patient condition was stable at the end of the procedure, as they opened a third device, and it was functional.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 to update section h3, and to provide the completed investigation results.One 6fr destination sheath and dilator were returned for assessment.There were no visual abnormalities on the dilator.The sheath was separated 18.5cm from the hub.The sheath tip inner diameter (id) was measured to be 0.086in, and the specification is >=0.085in.The dilator outer diameter (od) was measured to be 0.082in, and the specification is <=0.085in.All measurements were within manufacturing specifications.The complaint could not be confirmed for sheath and dilator mobility as the sheath and dilator were within specifications.The complaint description mentions that the sheath was kinked, but the doctor cut the sheath open at the alleged kink point and thus no conclusions can be made about whether the damage to sheath was caused by the cutting process or was there prior.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to update section h3.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key15168937
Report Number1118880-2022-00060
Device Sequence Number5121032
Product Code DYB
UDI-Device Identifier00389701007786
UDI-Public00389701007786
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberN/A
Device Catalogue NumberRSP01
Device Lot Number0000176713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/10/2022
09/09/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/08/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE .035" 260 CM
Patient SexUnknown